Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 20, 2021, 9:08 AM EDT for Brevard County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2021, 9:08 AM EDT (13:08 UTC)
- Expired
- Apr 20, 2021, 10:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
017
WWUS82 KMLB 201308
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
908 AM EDT Tue Apr 20 2021
FLZ045-147-201400-
Northern Brevard County-Orange-
908 AM EDT Tue Apr 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BREVARD AND EAST
CENTRAL ORANGE COUNTIES...
At 908 AM EDT, a strong thunderstorm was located near Christmas,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Titusville, Port Saint John, Playalinda Beach, Space Coast Airport
and Christmas.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2845 8050 2846 8101 2861 8103 2861 8097
2862 8096 2870 8062 2860 8054 2848 8050
TIME...MOT...LOC 1308Z 258DEG 27KT 2855 8094
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:40 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 20, 3:40 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 340 AM EDT Tue Apr 20 2021 .DISCUSSION... ...Widespread Heavy Showers and Storms Today With Some Flooding Possible... This Morning...Early morning analysis shows the stalled frontal boundary is located across the southern FL peninsula, with the broader frontal surface extending north of the Cape. The strongest forcing is currently over the far southern peninsula where numerous storms, some strong, are ongoing. As we approach sunrise models are in decent agreement that additional showers and storms will develop across the central FL peninsula. Temperatures this morning range from the upper 60s north to low 70s south. While we are currently dry, that will change quickly after about 5AM as rain chances jump to 40-60 percent. Expect multiple rounds of heavy rainfall this morning, with the strongest storms producing a quick 1-2 inches of rain and frequent lightning strikes. Today...A weak surface wave will develop within the surface frontal zone and move across central FL peninsula. This should enhance convective activity, leading to widespread showers and lightning storms late this morning into the afternoon. Rain chances have been bumped up to 80-90 percent. Afternoon temps should reach the upper 70s to low 80s, though persistent rain/cloud cover should keep temps in the 70s most of the day. The heaviest rain is most likely across an area stretching from Clermont to Orlando to Titusville, south to Lake Okeechobee and Fort Pierce. That's where widespread rainfall amounts of 2-3 inches are expected, with locally higher amounts possible. Elsewhere, rainfall amounts of 1-2 inches are possible, with locally higher amounts if multiple rounds of heavy rain occur. Tonight...Scattered to numerous showers and lighting storms continue this evening, as most activity pushes offshore after sunset. Expect showers and a few lightning storms to linger into the overnight hours. We finally start to dry out overnight as a weak cold front begins to move across the FL peninsula. Areas north of I-4 should dry out around midnight, then drying out along/north of the Space Coast by 2-3AM. Unfortunately for the Treasure Coast and Lake Okeechobee region, this weak front (and the dry air associated with it) will momentarily stall near Sebastian Inlet late tonight. Scattered showers and a few lightning storms are likely to redevelop close to sunrise Wednesday. Have maintained a 40-50 percent chance of rain from Ft. Pierce to Okeechobee south, and a 20 percent chance up to Sebastian Inlet. Overnight lows settle mostly into the 60s. Wednesday-Friday...Residual mid level trough along the SE seaboard lifts out to the NE leaving flat/zonal flow in place through the end of the work week. The surface cool front, which will lie near a Melbourne-Lake Kissimmee line early in the morning, will sag just south of Lake Okeechobee and the Treasure by early evening. Sufficient deep layer moisture will reside across the southern half CWA to support diurnally forced showers/few TS with highest rain chances over the Treasure Coast in the afternoon. POPs will range from 20-30 for southern Brevard/Osceola to 50-60 for Okeechobee/ St Lucie/Martin. Dry from Wed night through Fri night as post- frontal high pressure builds from the SE CONUS across NOFL and into the western Atlantic. Max temps Wed in the L-M80s areawide with cooler mins, in the U50s -L60s most areas Wed night. Not as warm Thu with maxes most areas in the U70s, except L80s south and L-M70s for Coastal Volusia. Mins in the U50s-L60s again. Rural inland northern areas (Lake George/Ocala Forest) will see M50s both mornings. U70s-L80s/L-M60s for Fri. Saturday-Tuesday...The base of an amplified, positive-tilt short wave trough will move across the SE CONUS Sat, and then across northern and central FL late Sat night into Sun. Its attendant surface low pressure area will move rapidly ENE from the mid MS Valley through the mid Atlantic States though Sat night, dragging a cool front rapidly into central Florida. This will be accompanied by increasing moisture and rain chances this weekend, ranging from 50/north to 20/ south Sat-Sat night, and 20/north to 30/south Sun. As the low pushes offshore the Delmarva region Sun, it is progged to drag the cool front through ECFL by either late Sun afternoon or evening, followed by a return to dry weather through early week, with temps slightly "cooler", albeit still warm/seasonable. Temps U80s/U60s Sat, M-U80s/L-M60s Sun, and L80s/L60s for Mon-Tue. && .AVIATION... Low stratus is beginning to develop this morning across the inland peninsula and spread east/north toward the coast. These low clouds could persist for much of today. Multiple rounds of showers and storms will impact all terminals into the early evening. Any heavy shower or storm that moves over a terminal will cause reductions in CIGs/VISBY to IFR/LIFR conditions. A cold front will slowly cross the FL peninsula overnight tonight, though it won't clear the area completely until Wednesday afternoon. && .MARINE... Today-Tonight...A stalled front will produce widespread showers and lightning storms today and tonight. Multiple rounds of storms will develop over the peninsula and push offshore. The strongest storms will produce frequent lightning strikes and gusty winds of 30-35 knots, in addition to heavy downpours. Outside of storms, winds 10- 15 knots will vary in direction across the waters due to the stalled frontal boundary. Seas 1-2 feet, perhaps up to 3 feet well offshore. A weak cold front is expected to move across most of the local waters overnight tonight, as winds become W/WNW ahead of the front. Wednesday-Saturday...Light-moderate offshore/westerly flow Wed will shift to northerly and increase to just shy of 20kt Wed night-Thu morning, with seas briefly building to 5-6ft offshore. Winds veer onshore/NE-E and slacken late Thu-early Fri with seas dropping back to 3-4ft, but then rebuild to 4-5ft as winds increase out of the SE and S ahead of the next FROPA. Seas could flirt with 6ft again Sat, with Cautionary conditions possible. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 63 82 58 / 70 20 0 0 MCO 79 66 84 60 / 90 40 10 0 MLB 80 66 84 62 / 90 50 20 0 VRB 82 66 85 63 / 90 60 40 10 LEE 77 65 82 58 / 70 20 0 0 SFB 78 65 85 60 / 80 30 10 0 ORL 79 67 85 62 / 90 30 10 0 FPR 82 66 85 62 / 90 60 50 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Cristaldi
Hazardous weather outlook, Apr 20, 7:50 AM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 750 AM EDT Tue Apr 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 750 AM EDT Tue Apr 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Multiple rounds of heavy showers and lightning storms are expected across most of east-central Florida today. These showers and storms will develop this morning, then become widespread by early afternoon, and persist into this evening. The main threats associated with the strongest storms are frequent lightning strikes, torrential downpours, wind gusts over 45-50 mph and up to one inch hail. .FLOOD IMPACT... Rainfall amounts of 2 to 3 inches are possible today into tonight as numerous heavy showers and lightning storms move through east- central Florida. Locally higher amounts are possible in areas that receive multiple rounds of heavy rain. Any persistent rain could lead to standing water along roadways and flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at Central Florida Atlantic beaches today. Always swim within sight of a life guard and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Any heavy shower or lightning storm that moves over the local Atlantic waters will be capable of producing brief wind gusts greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered showers and lightning storms continue Wednesday for the Treasure Coast before conditions dry out. A low to moderate risk of rip currents continues through late week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially for rainfall amounts greater than 3 inches and flooding of areas that do not normally flood. Smith/Rodriguez
In the hours before
Special weather statement, Apr 20, 7:58 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
758 AM EDT Tue Apr 20 2021
FLZ044-144-201230-
Northern Lake County FL-Southern Lake County FL-
758 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 830 AM
EDT...
At 758 AM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora and Howey-In-the-hills.
LAT...LON 2891 8195 2896 8185 2896 8166 2905 8166
2905 8164 2907 8164 2910 8157 2880 8144
2879 8149 2879 8165 2878 8166 2874 8166
2866 8195
TIME...MOT...LOC 1158Z 237DEG 40KT 2880 8194
CombsSpecial weather statement, Apr 20, 8:13 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
813 AM EDT Tue Apr 20 2021
FLZ041-046-141-147-201245-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
813 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 845 AM
EDT...
At 813 AM EDT, Doppler radar was tracking a strong thunderstorm near
Chuluota, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Hill, Mims, Scottsmoor, Haulover Canal and Geneva.
LAT...LON 2894 8081 2870 8064 2861 8102 2861 8107
2871 8113
TIME...MOT...LOC 1213Z 234DEG 32KT 2868 8105
CombsLocal storm report, Apr 20, 8:15 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
815 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL 2 E AZALEA PARK 28.55N 81.26W
04/20/2021 E0.75 INCH Orange FL PUBLIC
SEVERAL REPORTS OF HAIL OF DIME TO PENNY SIZE WERE
REPORTED IN THE ORLANDO AREA NEAR UNION PARK BY PUBLIC
AND BROADCAST MEDIA.
&&
KNSpecial weather statement, Apr 20, 8:22 AM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 822 AM EDT Tue Apr 20 2021 FLZ045-201245- Orange- 822 AM EDT Tue Apr 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ORANGE COUNTY... At 822 AM EDT, a strong thunderstorm was located over Conway, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Orlando, Wedgefield, Avalon Park, Azalea Park and Conway. Local Atmospheric conditions are becoming more favorable for the possibility of landspout formation. A landspout is a tornado of very short duration and winds generally less than 60 mph which can cause minor damage and injuries in its direct path. If this trend continues, a tornado warning may be issued shortly. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. LAT...LON 2845 8137 2856 8136 2859 8112 2844 8111 TIME...MOT...LOC 1222Z 254DEG 16KT 2850 8131 Combs
Special weather statement, Apr 20, 8:48 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
848 AM EDT Tue Apr 20 2021
FLZ045-147-201315-
Northern Brevard County-Orange-
848 AM EDT Tue Apr 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE COUNTY...
At 847 AM EDT, a strong thunderstorm was located over Avalon Park,
moving east at 25 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Wedgefield, Avalon Park, Bithlo and Christmas.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2861 8117 2861 8097 2862 8096 2854 8092
2850 8087 2841 8087 2845 8116
TIME...MOT...LOC 1247Z 252DEG 23KT 2852 8113
CombsSpecial weather statement, Apr 20, 9:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
908 AM EDT Tue Apr 20 2021
FLZ045-147-201400-
Northern Brevard County-Orange-
908 AM EDT Tue Apr 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BREVARD AND EAST
CENTRAL ORANGE COUNTIES...
At 908 AM EDT, a strong thunderstorm was located near Christmas,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Titusville, Port Saint John, Playalinda Beach, Space Coast Airport
and Christmas.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2845 8050 2846 8101 2861 8103 2861 8097
2862 8096 2870 8062 2860 8054 2848 8050
TIME...MOT...LOC 1308Z 258DEG 27KT 2855 8094
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:41 AM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Apr 20, 7:46 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 29 min |
| Apr 20, 7:58 AM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Apr 20, 8:13 AM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Apr 20, 8:22 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Apr 20, 8:26 AM EDT | Special Marine Warning | MLB | 49 min | |
| Apr 20, 8:48 AM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Apr 20, 9:26 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 20, 11:09 AM EDT | Special Weather Statement | MLB | Okeechobee | 36 min |
| Apr 20, 11:47 AM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Apr 20, 12:28 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 20, 1:35 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 3 hr |
| Apr 20, 2:00 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 20, 2:10 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 3 hr |
| Apr 20, 2:14 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Apr 20, 2:53 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 37 min |
| Apr 20, 4:26 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Apr 20, 4:44 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.